Printer Friendly

Insulin jab led to death.

A DIABETIC woman who injected too much insulin died after going into a coma.

Anthea Sykes, 58, had been a diabetic since 1994, but an inquest into her death revealed she had poorly controlled her condition. As a result Ms Sykes' eyesight deteriorated and she suffered ill effects of diabetes.

On December 29 her son, Paul Sykes, returned to the Kirkheaton home he shared with her and discovered her in bed with two syringes and diabetic insulin around her.

A postmortem examination revealed evidence of paracetamol, codeine, ibuprofen, diazepam and venlafaxine.

The pathologist reported that Mrs Sykes, of Hawthorne Way, died from the affects of insulin toxicity after a self-administered excess insulin. The cause of death was given as a hypoglycaemic coma due to poorly controlled diabetes.

Huddersfield Coroner Professor Paul Marks said: "There is no evidence or suggestion that this lady intended to take her own life. Insulin is a very powerful drug and the excess or administration of excess insulin can lower the blood sugar level and result in a coma. She injected herself then failed to take appropriate food."

He recorded death by natural causes.
COPYRIGHT 2011 MGN Ltd.
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2011 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Publication:Huddersfield Daily Examiner (Huddersfield, England)
Date:Jun 16, 2011
Words:188
Previous Article:RUGBY STARS FACE DRINK DRIVE RAPS.
Next Article:Westminster hopes for Leeds heart unit.
Topics:

Terms of use | Copyright © 2017 Farlex, Inc. | Feedback | For webmasters